There are many reasons for hot flashes. The world is getting more and more toxic and toxins are in our food, water, products, and environment.
Estrogenic Chemicals in the Environment
One reason for hot flashes is estrogenic products and chemicals in the environment. Some pesticides are hormone disruptors, or they can be mildly or severely estrogenic. Estrogenic products and pesticides can very much alter estrogen, progesterone, and testosterone levels.
One patient had hot flashes for 8 years. She could not take hot showers and would have mild to moderate hot flashes every day.
Initially she was put on two supplements to detoxify the estrogenic pesticides or the endocrine disruptors. Most of the chemicals in this category take about 3 – 4 weeks to detoxify a majority of the chemicals in the body. After several weeks, her hot flashes were gone and she was both surprised and happy.
After several months of not having hot flashes, she began using a face cream that was very effective with wrinkles and anti-aging. She began getting hot flashes again. Estrogenic products have an affinity to water and can plump up the skin. I suspected the new face cream was causing the hot flashes because it was estrogenic. She stopped the new face cream and I put her on natural nutritional supplement to again take the estrogenic product out of her body. After a few weeks she was hot flash-free again.
A 68-year-old woman came into the office for hot flashes. She was long past menopause. Her M.D. ran all of the traditional tests and did not find any reason for her hot flashes. The M.D. recommended that she come to my office. We tested her and found chemicals in her system that were suspected to be causing the hot flashes. The chemical in her was estrogenic or an endocrine disruptor. It took about 2 weeks for the hot flashes to decrease and 3 weeks for the hot flashes to stop. The only nutritional therapy we gave her was designed to take that specific chemical out of the body.
Infections in the body that are both sub-clinical or clinical can cause hormonal changes in the body. If estrogen or progesterone levels are too high or too low, hot flashes may occur. Infections can actually change the levels of estrogen and progesterone. Patients may have lingering sub-clinical infections that they do not know about. This can be in the sinuses or other organs of the body. Boosting the immune system with natural nutritional formulas is what we do in the clinic to help bring the body back into balance and help regulate the hormones and hot flashes.
High Nitric Oxide
High nitric oxide can be another cause of hot flashes. This may be a result of an infection. An acupuncturist came into the office, who had not had any success resolving her own hot flashes. We gave her a supplement to address high nitric oxide levels and her hot flashes were no longer present. She was both very happy and surprised about the result.
Heat Rising in the Body
For women in peri-menopause or menopause, the kidney energy in the body may become deficient. If this occurs, the heat in the body will begin to rise and cause hot flashes. There are nutritional formulas that help support the kidneys, so this does not happen.
One of the medical treatments for hot flashes is anti-depressants. There are side-effects to these medications that should be considered before taking them. One issue is a decreased sex desire or function. This is a common side effect and can be an issue if you are in a relationship. Another issue is decreased interest in hobbies or relationships in general. Weigh the consequences before deciding to take these medications.
Balancing the system may take several months when working with the hormonal system. Sometimes there is more than one cause for the hot flashes. For some women, the hot flashes may stop in the first week or two of treatment, while other women need to stay in treatment for several months.
If you have hot flashes and would like to discuss natural treatments to help resolve them, call us for a free consultation. We will be happy to discuss your health issue with you.